Alert archive / California / Red Flag Warnings in 2020

Red Flag Warning 1, NWS San Diego, CA

September 4, 2020Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this red flag warning at Sep 4, 2020, 10:15 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Sep 5, 2020, 10:00 AM PDT. It was in force for 32 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 4, 2020, 10:15 AM PDT (17:15 UTC)
In effect from
Sep 5, 2020, 10:00 AM PDT
Expired
Sep 6, 2020, 6:00 PM PDT
In force
32 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

What was reported inside it

TimeReportWhereRemark
Sep 5, 10:42 AM PDTWILDFIRE3 Ene Yucaipa, CATHE EL DORADO FIRE IS OVER 1000 ACRES AND GROWING RAPID. UNIFIED COMMAND. STARTED WITH CONDITIONS OF 103F AND 12 PERCENT RH WITH NORTHEAST WINDS 10 TO 15 MPH. ELEVATION NEAR 2800 FEET. EVACUATION ORDERS AND WARNINGS ARE IN EFFECT AS WELL AS SHELTER CENTERS.
Sep 5, 2:45 PM PDTWILDFIRE4 Sse Alpine, CAWILDFIRE CALLED VALLEY FIRE ALONG JAPATUL ROAD. IT IS 1000 ACRES PLUS AND BURNING RAPID. IT STARTED IN 110F AND 10 PERCENT RH AND EAST WINDS GUSTING 20-30 MPH. EVACUATION ORDERS AND WARNINGS AS WELL AS SHELTERS IN PLACE ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2020-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2020-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS86 KSGX 041715
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
1015 AM PDT Fri Sep 4 2020

.FIRE WEATHER WATCH NOW A RED FLAG WARNING FOR PORTIONS OF SAN 
DIEGO AND RIVERSIDE COUNTIES FOR SATURDAY AND SUNDAY...

CAZ248-250-256-258-050115-
/O.UPG.KSGX.FW.A.0001.200905T1700Z-200907T0100Z/
/O.NEW.KSGX.FW.W.0001.200905T1700Z-200907T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
1015 AM PDT Fri Sep 4 2020

...RED FLAG WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 PM PDT
SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND EXTREME HEAT
FOR PORTIONS OF SAN DIEGO AND RIVERSIDE COUNTIES...

The National Weather Service in San Diego has issued a Red Flag
Warning...which is in effect from 10 AM Saturday to 6 PM PDT
Sunday. The Fire Weather Watch is no longer in effect. 

* WIND...Areas of east winds 15 to 25 mph gusts to 35 mph. 
  Strongest wind gusts locally to 40 MPH on Saturday along the 
  lower coastal slopes of the San Diego County mountains, and near
  the San Gorgonio Pass in Riverside County. 

* HUMIDITY...Lowest daytime humidity around 10 percent with 
  poor overnight recovery. 

* TIMING...The most critical conditions are expected on Saturday
  afternoon. East winds will weaken diurnally, then increase again
  on Sunday morning. Winds will not be as strong as Saturday, but
  continued extreme heat and low humidity will persist.

* OUTLOOK...Slight cooling, decreasing wind, and some humidity 
  recovery is expected on Monday. Another threat for stronger 
  offshore winds returns Tuesday and Wednesday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
wind...low relative humidity...and heat can contribute to extreme
fire behavior.

&&

$$
7 follow-up statements
514 
WWUS86 KSGX 042045
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
145 PM PDT Fri Sep 4 2020

CAZ248-250-256-258-050500-
/O.CON.KSGX.FW.W.0001.200905T1700Z-200907T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
145 PM PDT Fri Sep 4 2020

...RED FLAG WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 PM PDT
SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND EXTREME HEAT
FOR PORTIONS OF SAN DIEGO AND RIVERSIDE COUNTIES...

* WIND...Areas of east winds 15 to 25 mph gusts to 35 mph. 
  Strongest wind gusts locally to 40 MPH on Saturday along the 
  lower coastal slopes of the San Diego County mountains, and 
  near the San Gorgonio Pass in Riverside County. 

* HUMIDITY...Lowest daytime humidity around 10 percent with 
  poor overnight recovery.

* TIMING...The most critical conditions are expected on 
  Saturday afternoon. East winds will weaken diurnally, then 
  increase again on Sunday morning. Winds will not be as strong 
  as Saturday, but continued extreme heat and low humidity will 
  persist. 

* OUTLOOK...Slight cooling, decreasing wind, and some humidity 
  recovery is expected on Monday. Another threat for stronger 
  offshore winds returns Tuesday and Wednesday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
wind...low relative humidity...and heat can contribute to extreme
fire behavior.

&&

$$

10
116 
WWUS86 KSGX 050404
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
904 PM PDT Fri Sep 4 2020

CAZ248-250-256-258-051215-
/O.CON.KSGX.FW.W.0001.200905T1700Z-200907T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
904 PM PDT Fri Sep 4 2020

...RED FLAG WARNING IN EFFECT FROM 10 AM SATURDAY TO 6 PM PDT
SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND EXTREME HEAT
FOR PORTIONS OF SAN DIEGO AND RIVERSIDE COUNTIES...

* WIND...Areas of east winds 15 to 25 mph gusts to 35 mph. 
  Strongest wind gusts locally to 40 MPH on Saturday along the 
  lower coastal slopes of the San Diego County mountains, and 
  near the San Gorgonio Pass in Riverside County. 

* HUMIDITY...Lowest daytime humidity around 10 percent with 
  poor overnight recovery.

* TIMING...The most critical conditions are expected on 
  Saturday afternoon. East winds will weaken diurnally, then 
  increase again on Sunday morning. Winds will not be as strong 
  as Saturday, but continued extreme heat and low humidity will 
  persist. 

* OUTLOOK...Slight cooling, decreasing wind, and some humidity 
  recovery is expected on Monday. Another threat for stronger 
  offshore winds returns Tuesday and Wednesday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
wind...low relative humidity...and heat can contribute to extreme
fire behavior.

&&

$$

APR
274 
WWUS86 KSGX 051212
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
512 AM PDT Sat Sep 5 2020

CAZ248-250-256-258-052100-
/O.CON.KSGX.FW.W.0001.200905T1700Z-200907T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
512 AM PDT Sat Sep 5 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PDT SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND
EXTREME HEAT FOR PORTIONS OF SAN DIEGO AND RIVERSIDE COUNTIES...

* WIND...Areas of east winds 15 to 20 mph gusts 25 to 35 mph. 

* HUMIDITY...Lowest daytime humidity around 7 to 10 percent with 
  poor overnight recovery.

* TIMING...The most critical conditions are expected on this
  afternoon. East winds will weaken this evening, then increase
  again slightly on Sunday morning. Winds will weaker Sunday, but
  continued extreme heat and low humidity will persist.

* OUTLOOK...Not as hot with some improvement Monday and Tuesday as
  onshore flow returns. Another threat for stronger offshore 
  winds and hot and dry conditions returns late Tuesday through 
  Thursday, peaking Wednesday.

* IMPACTS...If fire ignition occurs, conditions will be favorable
  for rapid fire spread and extreme fire behavior. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
wind...low relative humidity...and heat can contribute to extreme
fire behavior.

&&

$$
763 
WWUS86 KSGX 052050
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
150 PM PDT Sat Sep 5 2020

CAZ248-250-256-258-060500-
/O.CON.KSGX.FW.W.0001.000000T0000Z-200907T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
150 PM PDT Sat Sep 5 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND EXTREME HEAT FOR
PORTIONS OF SAN DIEGO AND RIVERSIDE COUNTIES...

* WIND...Areas of east winds 15 to 20 mph gusts 25 to 35 mph.

* HUMIDITY...Lowest daytime humidity around 7 to 10 percent 
  with poor overnight recovery. 

* TIMING...The most critical conditions are expected this 
  afternoon. East winds will weaken this evening, then increase 
  again slightly on Sunday morning. Winds will weaker Sunday, but 
  continued extreme heat and low humidity will persist.

* OUTLOOK...Not as hot with some improvement Monday and Tuesday
  as onshore flow returns. Another threat for stronger offshore 
  winds and hot and dry conditions returns late Tuesday through 
  Thursday, peaking Wednesday.

* IMPACTS...If fire ignition occurs, conditions will be 
  favorable for rapid fire spread and extreme fire behavior. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
wind...low relative humidity...and heat can contribute to extreme
fire behavior.

&&

$$

Connolly
586 
WWUS86 KSGX 060320
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
820 PM PDT Sat Sep 5 2020

CAZ248-250-256-258-061300-
/O.CON.KSGX.FW.W.0001.000000T0000Z-200907T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
820 PM PDT Sat Sep 5 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND EXTREME HEAT FOR
PORTIONS OF SAN DIEGO AND RIVERSIDE COUNTIES...

* WIND...Areas of east winds 15 to 20 mph gusts 25. Local gusts to
  35 mph in offshore wind-prone areas.

* HUMIDITY...Lowest daytime humidity 7 to 10 percent with poor 
  overnight recovery.

* TIMING...East winds 10-20 MPH overnight, increasing slightly on
  Sunday with local gusts to 30 MPH. Overall, winds will be weaker
  Sunday, but continued extreme heat and low humidity will drive
  the critical fire weather.

* OUTLOOK...Not as hot with some improvement Monday and Tuesday as
  onshore flow returns. Another threat for stronger offshore winds  
  returns late Tuesday through Thursday, peaking Wednesday.

* IMPACTS...If fire ignition occurs, conditions will be favorable
  for rapid fire spread and extreme fire behavior. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
wind...low relative humidity...and heat can contribute to extreme
fire behavior.

&&

$$
373 
WWUS86 KSGX 061154
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
454 AM PDT Sun Sep 6 2020


CAZ248-250-256-258-062100-
/O.CON.KSGX.FW.W.0001.000000T0000Z-200907T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
454 AM PDT Sun Sep 6 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE INLAND VALLEYS AND
FOOTHILLS OF SAN DIEGO AND RIVERSIDE COUNTIES...

* WIND...Areas of east winds 10 to 15 mph gusts 25 mph.

* HUMIDITY...Lowest daytime humidity 7 to 10 percent.

* TIMING...Strongest winds during the late morning and early
  afternoon. East winds will be overtaken by a westerly sea breeze
  between 1600 and 1800 PDT.

* OUTLOOK...Not as hot with some improvement in humidity Monday
  and Tuesday as onshore flow returns. Another threat for stronger
  offshore winds and very low humidity returns late Tuesday
  through Thursday, with the strongest winds and most critical 
  conditions on Wednesday. 

* IMPACTS...Conditions will be favorable for rapid fire spread,
  plume dominated fires, and extreme fire behavior. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
wind...low relative humidity...and heat can contribute to extreme
fire behavior.

&&

$$

SS
037 
WWUS86 KSGX 062109
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
209 PM PDT Sun Sep 6 2020

CAZ248-250-256-258-070515-
/O.NEW.KSGX.FW.A.0002.200908T2200Z-200910T0300Z/
/O.CON.KSGX.FW.W.0001.000000T0000Z-200907T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-
209 PM PDT Sun Sep 6 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE INLAND VALLEYS
AND FOOTHILLS OF SAN DIEGO AND RIVERSIDE COUNTIES...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE
MOUNTAINS AND FOOTHILLS OF THE INLAND VALLEYS...

The National Weather Service in San Diego has issued a Fire
Weather Watch...which is in effect from Tuesday afternoon through
Wednesday evening. 

* WIND...For the Red Flag Warning today...Areas of east winds 10
  to 15 mph gusts 25 mph. For Tuesday and Wednesday in the
  mountains...Northeast winds 25 to 35 mph, with gusts up to 50
  mph. For Tuesday and Wednesday in the foothills...Northeast 
  winds 15 to 30 mph, with gusts to 45 mph. 
 
* HUMIDITY...Lowest daytime humidity of 10 to 15 percent.

* TIMING...For the Red Flag Warning: through 6 PM this evening.
  For the Fire Weather Watch: 3 PM Tuesday through 8 PM Wednesday.

* OUTLOOK...Not as hot with some improvement in humidity Monday
  and Tuesday as onshore flow returns. Stronger offshore winds and
  very low humidity returns Tuesday afternoon through Wednesday 
  evening, with the strongest winds and most critical conditions 
  on Wednesday. Winds will weaken for Thursday.

* IMPACTS...Conditions will be favorable for rapid fire spread, 
  plume dominated fires, and extreme fire behavior. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
wind...low relative humidity...and heat can contribute to extreme
fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ255-257-265-554-070515-
/O.NEW.KSGX.FW.A.0002.200908T2200Z-200910T0300Z/
San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas-
209 PM PDT Sun Sep 6 2020

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE
MOUNTAINS AND FOOTHILLS OF THE INLAND VALLEYS...

The National Weather Service in San Diego has issued a Fire
Weather Watch...which is in effect from Tuesday afternoon through
Wednesday evening. 

* WIND...For the mountains: Northeast winds 25 to 35 mph, with
  gusts to 50 mph. For the foothills: Northeast winds 15 to 30
  mph, with gusts to 45 mph. 

* HUMIDITY...Lowest daytime humidity of 10 to 15 percent.

* TIMING...3 PM Tuesday through 8 PM Wednesday.

* OUTLOOK...Strongest winds and lowest humidity will be on
  Wednesday. Winds will weaken for Thursday.

* IMPACTS...Conditions will be favorable for rapid fire spread, 
  plume dominated fires, and extreme fire behavior. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Connolly

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 4, 8:34 AM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 4, 8:34 AM PDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
834 AM PDT Fri Sep 4 2020

.SYNOPSIS...
Building high pressure aloft will bring record heat to Southern
California this weekend. Saturday and Sunday are expected to be the
hottest days with a warm nights. Some cooling could begin along the
immediate coast late Sunday, but more likely on Monday as a coastal
eddy develops. Gradual cooling will spread inland early next week as
the marine layer slowly recovers. Next up is an offshore wind event
mid next week. Strength of this Santa Ana is uncertain at this
point, but it will keep the weather warm and dry.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The forecast remains on track. Areas of low clouds and patchy dense
fog were dissipating over coastal areas but clouds were holding
offshore. The sfc pressure gradient is trending more offshore this
morning, but so far, NE wind reports have been light. It will be
much warmer today, especially inland with a warm night expected in
many areas as well. No forecast updates planned.

From previous discussion...

.SHORT TERM (Today through Sunday)...
High pressure over the Great Basin and southwestern states will
continue the strong warming trend into the weekend. The weekend is
expected to be very hot with a large number of record high
temperatures expected to be tied or broken with many record warm
overnight low temperatures as well.

Weak offshore flow on Saturday with gusty east winds to around 35
mph for the mountains and inland valleys in Riverside and San
Diego Counties will push the hottest temperatures toward the coast
with the hottest temperatures outside of the lower deserts
expected for inland coastal areas into the western valleys with
high temperatures of around 115 in some of these areas. If the
offshore flow were to be a little weaker, the downslope warming
would be less and those inland valley areas would not get quite as
hot as currently forecast but still above 100.

Winds are expected to be weaker on Sunday with 850 mb temperatures
continuing to slowly warm. Inland areas will continue to warm
while some of the areas that warmed the most from downslope
warming on Saturday might not be quite as hot on Sunday, but still
above 100.

One area of continued uncertainty is when a coastal eddy might
develop and bring some cooling near the coast. The local WRF with
NAM boundary conditions continues to show an eddy developing
Saturday night, but the trend has been weaker with cooling
limited to near the coast. The local extended run of the WRF with
GFS boundary conditions continues to be 24 hours later, with the
eddy developing Sunday night. In that scenario, areas near the
coast wouldn't seen any cooling before Sunday night and Monday.

&&

.LONG TERM (Monday through Thursday)...
A cold low pressure system will be moving southward from the
northern Rockies on Monday into the central Rockies and Great
Basin on Tuesday, beyond which the models continue to diverge.
That spread has narrowed somewhat and generally in the direction
of the ECMWF. But even among the ECMWF ensemble members, there
remains a large spread with about a 25 degree difference in the
warmest and coolest members for the high temperature for Ontario
for Tuesday and Wednesday for example.

High temperatures are expected to begin cooling on Monday with
greater cooling into the middle of next week. A period of moderate
to potentially stronger offshore winds is possible around Tuesday
and Wednesday of next week with the timing and strength dependent
on the location of the low pressure system to the east. A coastal
eddy could bring a return of coastal low clouds and fog for
Sunday night into Monday morning and again Monday night into
Tuesday morning before being pushed well off the coast by
developing offshore flow on Tuesday.

&&

.AVIATION...
041500Z...Coast/Valleys... Areas of low clouds with bases of 400-800
ft MSL and reduced VIS of 2-3 SM across northern portions of coastal
San Diego to persist through 16z Fri before diminishing. A few
patchy low clouds could form off the coast late tonight but ceilings
are not anticipated to affect coastal TAF sites.

Mountains/Deserts...Mostly clear today and tonight. Just a few
clouds around 10000-15000 feet.

&&

.MARINE...
No hazardous marine conditions are expected through Tuesday.

&&

.FIRE WEATHER...
Excessive heat and periods of moderate offshore flow will elevate
fire weather conditions along the coastal slopes, foothills and
eastern valley areas of San Diego and Riverside Counties. Winds of
25-35 MPH with locally higher gusts are possible in and below
offshore wind favored areas, including the San Gorgonio Pass. Lowest
daytime humidity is expected to fall to 10-15% with poor overnight
recovery. The strongest winds will be on Saturday, with some
weakening on Sunday, but some areas may be even hotter with poor
overnight recovery in RH. The most critical fire weather conditions
are expected on Saturday afternoon. A Fire Weather Watch remains in
effect for portions of San Diego and Riverside Counties both
Saturday and Sunday. A coastal eddy may bring cooling and a recovery
in humidity for coastal areas Sunday night and Monday.

A stronger offshore event is possible from late Tuesday into
Wednesday of next week. Strength and exact timing is uncertain, but
more widespread critical fire weather conditions look possible at
this time.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning from 10 AM this morning to 8 PM PDT
     Monday for Apple and Lucerne Valleys-Coachella Valley-
     Orange County Inland Areas-Riverside County Mountains-San
     Bernardino County Mountains-San Bernardino and Riverside
     County Valleys-The Inland Empire-San Diego County Deserts-
     San Diego County Mountains-San Diego County Valleys-San
     Gorgonio Pass Near Banning-Santa Ana Mountains and
     Foothills.

     Fire Weather Watch from Saturday morning through Sunday
     afternoon for Riverside County Mountains-Including The San
     Jacinto Ranger District Of The San Bernardino National
     Forest-San Bernardino and Riverside County Valleys  -The
     Inland Empire-San Diego County Inland Valleys-San Diego
     County Mountains-Including The Palomar And Descanso Ranger
     Districts of the Cleveland National Forest.

     Excessive Heat Warning from 10 AM Saturday to 8 PM PDT Monday
     for Orange County Coastal Areas-San Diego County Coastal
     Areas.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...10/17
AVIATION/MARINE...Connolly/Schenk

Nearby

Red Flag Warnings in California, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.